Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Factorization of an integrally closed ideal
in two-dimensional regular local rings


Author: Mee-Kyoung Kim
Journal: Proc. Amer. Math. Soc. 125 (1997), 3509-3513
MSC (1991): Primary 13A18; Secondary 13B20, 13C05
DOI: https://doi.org/10.1090/S0002-9939-97-04064-1
MathSciNet review: 1415330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(R,m,k)$ be a two-dimensional regular local ring with algebraically closed residue field $k$ and $I$ be an $m$-primary integrally closed ideal in $R$. Let $T(I)$ be the set of Rees valuations of $I$ and $k(v)$ be the residue field of the valuation ring $V$ associated with $v\in T(I)$. Assume that $(a,b)$ is any minimal reduction of $I$. We show that if $I$ is the product of the distinct simple $m$-primary integrally closed ideals in $(R,m,k)$, then $k(v)$ is generated by the image of $a/b$ over $k$ for all $v\in T(I)$, and the converse of this is also true.


References [Enhancements On Off] (What's this?)

  • 1. M. Atiyah and I. MacDonald, Introduction to Commutative Algebra, Addison Wesley, 1969. MR 39:4129
  • 2. C. Huneke, Lecture note on complete ideals in two-dimensional regular local rings, Purdue University, 1987.
  • 3. - and J. Sally, Birational extensions in dimension two and integrally closed ideals, J. of Algebra 115 (1988), 481-500. MR 89e:13025
  • 4. D. Katz, Note on multiplicity, Proc. Amer. Math. Soc. 104-4 (1988), 1021-1026. MR 89d:13017
  • 5. M. K. Kim, Product of distinct simple integrally closed ideals in two dimensional regular local rings, Proc. Amer. Math. Soc. (to appear). CMP 96:14
  • 6. H. Matsumura, Commutative ring theory, Cambridge Studies in Advanced Math. 8, Cambridge University Press, 1986. MR 88h:13001
  • 7. M. Nagata, Local Rings, Interscience, New York, 1962. MR 27:5790
  • 8. O. Zariski and P. Samuel, Commutative Algebra Vol.2., Van Nostrand, Princeton, 1960. MR 22:11006

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13A18, 13B20, 13C05

Retrieve articles in all journals with MSC (1991): 13A18, 13B20, 13C05


Additional Information

Mee-Kyoung Kim
Email: mkkim@yurim.skku.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-97-04064-1
Received by editor(s): July 16, 1993
Received by editor(s) in revised form: July 12, 1996
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society